USMLE forum
 
USMLE Forum
Step 1
Step 2 CK
Step 2 CS
Matching & Residency
Step 3
Classifieds
 
Archives
 
 
  <<   < *  Step 3   *  >   >>  

* 16
 #140667  
  angioplasty - 11/22/06 17:31
 
  16. A 22-year-old woman is in her 5th hospital day following admission for evaluation of severe right lower quadrant abdominal pain. During the previous 8 months, she has had episodes of abdominal pain with associated recurrent diarrhea, which sometimes contained blood. The pain and diarrhea became increasingly severe during the 5 days prior to admission. During that time, she l2 kg (5 lb) and had a temperature to 39.0°C (102.0°F). Abdominal examination on admission disclosed a right lower quadrant mass. Blood hemoglobin concentration was 15.5 g/dL and leukocyte count was 24,000/mm3. Colonoscopy showed linear ulcerations with discontinuous areas of inflammation. Biopsy of the lower intestine disclosed noncaseating granulomas. Serum antibody test to Saccharomyces cerevisiae was positive. Treatment with intravenous hydrocortisone therapy was begun. Today, the patient's abdominal pain and diarrhea are resolved. Vital signs are temperature 37.0°C (98.6°F), pulse 76/min, respirations 12/min, and blood pressure 122/74 mm Hg. The abdomen is soft and nontender to palpation; bowel sounds are normal. Which of the following is the most appropriate pharmacotherapy for this patient?

A

) Azathioprine

B

) Mesalamine

C

) Metronidazole

D

) Prednisone

E

) Ranitidine
ost
 
Report Abuse

 
 

* Re:16
#568406
  pk007 - 11/22/06 17:40
 
  c.  
Report Abuse

* Re:16
#568414
  knock_knock - 11/22/06 17:47
 
  C  
Report Abuse

* Re:16
#569040
  chirkut - 11/23/06 10:38
 
  b?
do u know the right ans?
 
Report Abuse

* Re:16
#569070
  natka - 11/23/06 10:56
 
  Ds is UC, and Tx is Mesalamine//b  
Report Abuse

* Re:16
#569154
  tea - 11/23/06 12:30
 
  D, from IV steroid switch to PO steroid taper.

 
Report Abuse

* Re:16
#569620
  angioplasty - 11/23/06 22:14
 
  HMMM TRICKY QS
SEEMS THAT tea is rite
plz comment on it
 
Report Abuse

* Re:16
#2287194
  born2suffer - 12/08/10 17:08
 
  acute eacerbation of crohns does one give steroids or start with mesalamine as well?
 
Report Abuse

* Re:16
#2287226
  ignored - 12/08/10 18:03
 
  D.  
Report Abuse

* Re:16
#2287408
  rockpaper - 12/08/10 23:23
 
  D.  
Report Abuse

* Re:16
#2287434
  drstethoscope - 12/09/10 00:09
 
  This is CD.........Skip lesions, granulomas and +ve Saccharomyces AB (more common in CD than UC)

Other than usual bowel rest steps Do Steroids IV....if already on steroid do increased or stress doses....Add mesalamine or salfasalzine but they take time to work so for acute presentation best choice is steroids.
 
Report Abuse

          Page 1 of 1          

[<<First]   [<Prev]  ... Message ...  [Next >]   [Last >>]

 
Logon to post a new Message/Reply
 
 
 
 
 

 

 

Google
  Web USMLEforum.com
 

Step 1 Step 2 CK Step 2 CS Matching & Residency Step 3 Classifieds
LoginUSMLE LinksHome